It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sinus Problems Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 04-23-2013, 01:10 PM   #1
Newbie
(male)
 
Join Date: Dec 2012
Location: Houston, TX
Posts: 9
Senior Stuffy HB User
Need input - Chronc Scnoz Probs got me down

I've been stuffy for about 30 years. Had the full roto rooter sinus surgery 2 years ago. Turbinates and the whole thing. I was moderately better for about 4 months. Now I'm back to square one it seems.

A little history:

I was a full on OTC nasal spray junkie for 20 years. 6 years ago I weened myself off the nasal spray by buying as little bottle and diluting it down a little every day with more and more water.

Had the sinus surgery 2 years ago. Things seemed better. I'm back on the nasal spray (although it's diluted) and I still get stuffy a few times a day.

I am a runner and I suspect the air rushing through my nose irritates it and starts the viscous cycle.

I'M SICK OF BEING STUFFY. I'm concerned I've damaged my nasal cavity with the OTC spray.

I've tried OTC pills. sprays, etc. MAYBE I JUST HAVE A SENSITIVE SNIFFER?

The doctor says my surgery was a success.

Anyone have any suggestions?

 
Reply With Quote
Old 04-24-2013, 03:28 AM   #2
Senior Veteran
(male)
 
Join Date: Nov 2007
Location: Cleveland
Posts: 1,263
gcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB User
Re: Need input - Chronc Scnoz Probs got me down

Diluted or not, you absolutely must stop the nasal spray. It can - and have already. A cause permanent damage to the mucus membranes in your nose.

You really need to work with a doctor to find a safe medical regimen that works. I'm sure there is a combination of oral decongestants (pseudoephedrine), steroid nasal sprays and saline irrigation that will work for you.

The decongestant sprays do much more damage than good after a few days and actually cause more congestion so they are doing you more harm than good and are probably the main cause of your congestion now.

 
Reply With Quote
Sponsors Lightbulb
   
Old 04-24-2013, 03:58 AM   #3
Newbie
(male)
 
Join Date: Dec 2012
Location: Houston, TX
Posts: 9
Senior Stuffy HB User
Re: Need input - Chronc Scnoz Probs got me down

Quote:
Originally Posted by gcsjr View Post
Diluted or not, you absolutely must stop the nasal spray. It can - and have already. A cause permanent damage to the mucus membranes in your nose.

You really need to work with a doctor to find a safe medical regimen that works. I'm sure there is a combination of oral decongestants (pseudoephedrine), steroid nasal sprays and saline irrigation that will work for you.

The decongestant sprays do much more damage than good after a few days and actually cause more congestion so they are doing you more harm than good and are probably the main cause of your congestion now.
Anyone have ANT experience getting past nasal spray abuse?

 
Reply With Quote
Old 04-24-2013, 11:50 AM   #4
Senior Veteran
(male)
 
Join Date: Nov 2007
Location: Cleveland
Posts: 1,263
gcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB User
Re: Need input - Chronc Scnoz Probs got me down

Yes, and it's not easy.

My ENT put me on a short course of prednisone to help wean me off of the decongestant sprays. At the same time I he put me on a steroid spray to help reduce the rebound congestion caused by the nasal sprays and had me start irrigating with saline on a daily basis.

The first 4-5 days weren't much fun but once the steroids kicked in and the congesting decreased it was tolerable until my body adjusted to not having the decongestant spray.

 
Reply With Quote
Old 04-24-2013, 03:24 PM   #5
Newbie
(male)
 
Join Date: Dec 2012
Location: Houston, TX
Posts: 9
Senior Stuffy HB User
Re: Need input - Chronc Scnoz Probs got me down

Thanks. I picked up a Flonase steroid and a neti pot and enough Sudaphed to make me look like a dealer. I'm bracing myself for a couple of rough nights.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



gcsjr (25), Machaon (12), dzway2 (6), love63367 (5), ladybud (4), Titchou (4), Pastafarian (4), adpace (3), ChiJenn (3), solofelix (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:05 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!